HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Addiction & Recovery (https://www.healthboards.com/boards/addiction-recovery/)
-   -   Temazepam (https://www.healthboards.com/boards/addiction-recovery/9698-temazepam.html)

FuzzB 08-17-2002 01:36 PM

Temazepam
 
Hi,

I am new to this particular board. I have been taking Paxil for over a year, and I have also been taking 2 x 10mg of temazepam at night for about the same length of time.

I know that docs are not really supposed to prescribe temazepam for longer term use. I'm not sure whether I am addicted, as on good days (I haven't been having many of those recently :( ) I don't take any temazepam.

On really bad days, though, I sometimes take more than the recommended dose, although I very rarely take more than 3 a day.

The psych who I see every 3 months is aware that I take the temazepam, and he isn't too happy about it, but says that it's not so bad if I don't take it every day. I have depression and severe anxiety.

I am writing this because I want to stop taking the temazepam, or at least cut down.

I'm concerned about having this addiction, and I hope that this post is appropriate for this forum.

I would very much appreciate any support or input.

Thanks,
Fuzzy

Aster 08-18-2002 03:05 PM

Fuzzy, good for you on wanting to cut down on the
Restoril. Why not ask your doc for the pills in the
lowest dose available? Then you could try taking just
one as often as possible like every 2 or 3 days.
I'm doing that with Xanax. I'm taking a lot less milligrams than I have in 17 years and am a LOT less anxious and nervous .
Good luck.

------------------
Aster

FuzzB 08-19-2002 08:30 AM

Hi Aster,

Thanks for your support. Yes, that's a good idea. I have been having a bad few weeks, and have been taking more Restoril (temazepam). Hopefully things are on the up now, and I will try to start cutting down very gradually.

I'm glad that your anxiety is getting better, and congratulations on cutting down on the Xanax [img]http://www.healthboards.com/ubb/grad.gif[/img]

Take care,
Fuzzy

rebecarooni 08-20-2002 06:04 AM

Hi Fuzzy. Fancy meeting you here. Take things one at a time. Get back to where you are feeling better in regards to your depression and then maybe re-evaluate your use of the temazapam. If you are having a particularly hard time with the depression, it is good to be aware of the the possibility of addiction but (especially with the anxiety) try not to dwell as it will make the anxiety worse I would imagine. And I am sure that our friends on the other board would be equally supportive.
((((((((((((((Fuzzy))))))))))))))

FuzzB 08-20-2002 03:32 PM

Hey Rebecarooni,

Thanks for the reply and the advice! I have been having a hard time lately... I wasn't sure which board to post this on :)

Hugs
Fuzzy

Edited for typos [img]http://www.healthboards.com/ubb/dizzy.gif[/img]

[This message has been edited by Fuzzy Bear (edited 08-20-2002).]

rebecarooni 08-21-2002 11:12 AM

I am sure both boards are appropriate. And you're loved in either spot. Hope you are feeling better today.
Reb

FuzzB 08-22-2002 07:13 AM

Thanks Reb :) I am feeling a bit better today... Hope you're doing well :wave: Fuzzy [img]http://www.healthboards.com/ubb/dizzy.gif[/img]

FuzzB 08-26-2002 01:21 PM

Thanks Ginli ;)

mel333 08-30-2002 08:18 AM

Hi,
I am also addicted to temazepam and trying to taper off. I have been taking it for 7 years so it is hard to cut back. I am doing it really slow but hopefully will get there eventually! I wish I had never started it! Good luck with it,
Mel

Aster 08-31-2002 04:45 PM

This is so scary. I've been reading on the net that benzos are so addictive that , even if you just taper off of them, you can have bad effects for YEARS. I had no idea. Also if tapering, you can easily have panic attacks, anxiety and worse insomnia. It sounds like, if we try and do the right thing and either stop or taper off we'll have h**l to pay. I've just started dreading bedtime and for good reason: if I take nothing I won't sleep. If I take a tiny bit I may not sleep but if I take a full dose I'm exacerbating the addiction. It is so depressing that I'm developing sugar cravings now.
I feel guilt. Shame. Disgust. Constant worry about my future w/this. WHO CAN TRAVEL AND ENJOY LIFE LIKE THIS?? I AM MESSED UP. And my husband sleeps like a baby. He never has taken a benzo. My ex got this all started decades ago. He had pills and would tell me "if you're uptight just bite off a corner." I should have bitten off the corner of something else. Now I know why famous people go to the Betty Ford center. They think they're invulnerable to addiction so they mix alcohol WITH benzos to get a Real buzz. Only you guys understand all of this nightmare (or care) and know that we are NOT bad people; we're sick, in a sense, and can't tell anyone but each other.
xxoo to all of you.

------------------
Aster

Kokopelli 11-02-2002 09:10 PM

Fuzzy,

The problems you are having sounds like davids with the addiction.. he is taking so many different things that he is in a progressed stage of addiction. Which as you know by reading my posts elsewhere really henders the other health problems. For those of you reading this and don't know me I have a schitzophrenic Brother who is addicted to so many things.. it's hard to see what he does to himself :( David now has kidney failure from all the cough syrup he has drank sometimes bottles at a time.. what lies ahead for david is possible kidney dialasis 24/7 .. he has done that much damage. I don't mean to pop in here and frighten anyone but it's a tragedy and I am hoping only to help. Only you can help thy self first then others who care about you can help you along in support :) I am sure you are all aware of this already .. hugs to you all

Koko


All times are GMT -7. The time now is 03:40 PM.